Oklahoma, 2004Winter Storm and Winter Weather in Oklahoma, February 1, 2004
February 1, 2004 · NWS OUN · 15 events in 15 counties and zones
11 winter weather, 4 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 1, 3:53 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 1, 3:53 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 AM CST SUN FEB 1 2004
UPPER LEVEL STORM SYSTEM OVER NEW MEXICO WILL BE LIFTING OUT ACROSS
THE SOUTHERN PLAINS TODAY AND TONIGHT. PCPN CONTINUES TO BREAK OUT
OVER WEST TEXAS AND HAS ALSO SPREAD INTO PORTIONS OF NORTHWEST
OKLAHOMA EARLY THIS MORNING. MEANWHILE... A COLD FRONT IS DROPPING
SOUTH THROUGH WESTERN OKLAHOMA... AND WILL LIKELY REACH OUR
SOUTHEASTERN ZONES BY AROUND MIDNIGHT TONIGHT. AS SUBFREEZING
TEMPERATURES FILTER SOUTH BEHIND THE FRONT... PCPN WILL CHANGE TO A
WINTRY MIX. MIXED PCPN IN NORTHWEST OKLAHOMA THIS MORNING WILL
LIKELY CHANGE OVER TO ALL SNOW BY AROUND MID MORNING. AN UPPER LOW
THAT HAS BEEN MOVING EAST ACROSS THE GULF OF MEXICO HAS SLOWED THE
RETURN OF DEEP LOW LEVEL MOISTURE... BUT WILL STILL HAVE SUFFICIENT
MOISTURE AVAILABLE TO PRODUCE MODERATE AMOUNTS OF SNOW FALL OVER
NORTHWEST OKLAHOMA. WILL GO WITH A WINTER STORM WARNING FOR FAR
NORTHWEST OKLAHOMA FOR THE POSSIBILITY OF 3 TO 6 INCHES THAT AREA.
MEANWHILE... HAVE ISSUED WINTER WEATHER ADVISORIES FOR ADJACENT
AREAS OF NORTH CENTRAL AND NORTHWEST OKLAHOMA. TEMPERATURES IN THE
ADVISORY AREAS INITIALLY ABOVE FREEZING... WITH PCPN GRADUALLY
CHANGING TO OVER TO A WINTRY MIX DURING THE DAY. SNOW ACCUMULATIONS
IN THE ADVISORY AREAS MAY RUN 1 TO 3 INCHES DEPENDING HOW QUICKLY
MIXED PCPN CHANGES OVER TO SNOW. BRIEF PERIOD OF FREEZING RAIN ETC.
POSSIBLE INTO CENTRAL OKLAHOMA OVERNIGHT... BUT FOR NOW NOT LOOKING
FOR WIDESPREAD PROBLEMS THIS AREA. INSTABILITIES MAY BECOME
SUFFICIENT TO SUPPORT A FEW TSTMS OVER SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA THIS AFTERNOON AND EVENING.
IN THE LONGER TERM... STILL HAVE A THREAT OF MORE WINTER PCPN AROUND
THE MIDDLE OF THE WEEK AND AGAIN NEXT WEEKEND.
FCSTID = 32
OKC 46 26 38 21 / 70 60 10 10
HBR 43 24 41 21 / 60 30 00 10
SPS 51 26 43 24 / 40 30 00 10
GAG 28 15 36 13 / 99 40 00 10
PNC 41 24 31 10 / 99 80 30 10
DUA 54 35 43 24 / 60 70 10 10
.OUN...
OK...WINTER STORM WARNING THRU THIS EVE OKZ004-005-009-010
WINTER WEATHER ADVSY THRU THIS EVE OKZ006-011-014-015
WINTER WEATHER ADVSY LATE AFTN AND EVE OKZ007-008-012
TX...NONEHazardous weather outlook, Jan 31, 12:00 PM CST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST SAT JAN 31 2004
OKZ004>048-050>052-TXZ083>090-011300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS MAY OCCUR OVER EXTREME NORTHCENTRAL OKLAHOMA
TONIGHT.
DISCUSSION...
A DEVELOPING UPPER LEVEL STORM WAS MOVING EASTWARD ACROSS ARIZONA AT
MIDDAY. A SURFACE LOW ALONG THE NEW MEXICO...TEXAS BORDER WAS
STRENGHTHENING IN RESPONSE TO THE APPROACHING STORM. BY THIS
EVENING THE TRANSPORT OF MOIST AIR NORTHEAST OF THE LOW COMBINED
WITH THE UPWARD MOTION FORCED BY THE APPROACHING DISTURBANCE MAY
LEAD TO ENOUGH INSTABILITY OVER NORTHCENTRAL OKLAHOMA TO RESULT IN
ONE OR TWO ISOLATED...ELEVATED THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY JAN 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST
OKLAHOMA ON SUNDAY. THESE STORMS WILL REMAIN BELOW SEVERE LEVELS.
OTHER HAZARDOUS WEATHER...
HEAVY SNOWFALL WILL BE POSSIBLE ACROSS NORTHERN OKLAHOMA LATE
TONIGHT THROUGH SUNDAY NIGHT. PLEASE REFER TO THE WINTER
STORM WATCH PRODUCT FOR MORE INFORMATION ON THIS POTENTIALLY
DANGEROUS WINTER STORM.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.Winter Storm, Harper
- When
- February 1, 6:00 AM CST to 7:00 PM CST
- Where
- Harper forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Precipitation started as light freezing rain or freezing drizzle causing icy conditions to develop across northwest Oklahoma. The precipitation eventually changed to snow. Snowfall totals as high as 5 to 6 inches were reported in this area. The freezing precipitation and snow combined to create slick and hazardous conditions across northwest Oklahoma with many traffic accidents reported.
Winter Storm, Ellis
- When
- February 1, 6:00 AM CST to 7:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Winter Storm, Woods
- When
- February 1, 6:00 AM CST to 7:00 PM CST
- Where
- Woods forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Winter Storm, Woodward
- When
- February 1, 6:00 AM CST to 7:00 PM CST
- Where
- Woodward forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Winter Weather, Alfalfa
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Precipitation began as rain across this area, eventually changing to freezing rain, sleet, and then finally snow. Snowfall amounts of up to 3 inches were reported in some areas. With the rain and freezing rain, icy conditions developed across the area. Numerous traffic accidents were reported with the slick and hazardous roads. One woman was killed and five others injured in a traffic accident during the early afternoon hours about four and a half miles southeast of Seiling on Highway 270 in Dewey county.
Winter Weather, Blaine
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Blaine forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Winter Weather, Dewey
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Dewey forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Winter Weather, Garfield
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Garfield forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Winter Weather, Grant
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Grant forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Winter Weather, Kay
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Kay forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Winter Weather, Kingfisher
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Winter Weather, Logan
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Logan forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Winter Weather, Major
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Major forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Winter Weather, Noble
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Noble forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Winter Weather, Payne
- When
- February 1, 8:00 AM CST to 10:30 PM CST
- Where
- Payne forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kansas, February 1 to 2, 20042 deaths · 1 injured · 23 events
- Winter Storm in Minnesota, February 1 to 2, 200428 events
- Winter Weather in Kansas, February 1, 200424 events
- Winter Weather in Kansas, February 1, 200424 events
- Winter Weather in Kansas, February 1, 200424 events
- Drought in Colorado, February 1 to 29, 200421 events
- Winter Storm in Nebraska, February 1 to 2, 200417 events
- Winter Storm in Kansas, February 1 to 2, 200411 events
- Winter Storm in Wisconsin, February 1 to 2, 20049 events
- Winter Storm in Colorado, February 1, 20048 events
- Winter Storm in Wisconsin, February 1 to 3, 20048 events
- Winter Storm in Iowa, February 1 to 2, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384235, 5384236, 5384237, 5384238, 5384345, 5384346, 5384347, 5384348, 5384349, 5384350, 5384351, 5384352, 5384353, 5384354, 5384355.